MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 25mm amplatzer patent foramen ovale (pfo) occluder (lot: 8902531) was implanted into a pfo utilizing a 8f trevisio delivery system (lot: 8873827).Sizing was determined via anatomical features but exact measurements were not completed.After deployment the device then dislodged and embolized.The device was snared and removed from the patient.The retrieval was considered an emergency procedure.A replacement 35mm amplatzer pfo occluder (lot: 7952852) was then implanted successfully with a 9f trevisio delivery system (lot: 8807488).The patient remained hemodynamically stable throughout the procedure.The patient was reported to be stable and discharged.
 
Additional Manufacturer Narrative
An event of device embolization upon deployment requiring emergency retrieval was reported.Field indicated the implanter believed that mis-sizing was the cause of embolization/migration.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, "device size selection: transesophageal echocardiography (tee) or intracardiac echocardiography (ice) is required to measure the distance from the defect to the aortic root, and the distance from the defect to the superior vena cava orifice.Size the defect such that the radius of the right atrial disc will not exceed the lesser of the two measurements, except in the case of an atrial septal aneurysm, where consideration should be given to placing a larger occluder in an effort to cover the aneurysm.Refer to the device selection section.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17481473
Report Number2135147-2023-03477
Device Sequence Number8901881
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public00811806011288
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-PFO-025
Device Lot Number8902531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F TREVISIO DELVIERY SYSTEM (LOT: 8873827)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown